• entries
    13
  • comments
    45
  • views
    12,680

Accutane Week 1 Complete

Sign in to follow this  
Followers 0

613 views

Hi everybody! It's been a week today since I popped my first Claravis pill. I'm taking 40 mg a day with my first meal of the day. I'm wondering if I should take it at night?! Any thoughts on that anyone?

Anyway, I have experienced some minor side effects, such as:

Headaches

Grogginess

Lower back pain

Minor chapped lips

Dry eyes

Minor dry face.. Mainly around my nose, chin, and pre existing pimples

Super dry throat

Always thirsty!!!

It seems like my face is clearing up, but then again it is the first week. I have noticed that I have a bunch of tiny little guys around my hair line and jaw that are just there. It seems like there's some growing activity under the surface on my cheeks (my problem areas) that are waiting to come to surface and make my life miserable! My dermatologist said if I have an extreme IB, to call her and she will prescribe me something to help manage the problem. I'm hoping that I am one of the lucky ones and passes the IB. ;)

Today, it's been a few hours since popping my 7th pill and I only have a headache and minor dry skin and chapped lips. Nothing too serious. My daily regimen is the following:

Day:

Cetephil gentle cleanser

Trader joes nourish moisturizer SPF 15

Dr Dans cortibalm with 1% hydrocortisone

Makeup:

Chanel perfection lumiere

Nars orgasm blush

(Thinking about switching to a more moisturizing foundation as my skin will get drier throughout the course) any reccommendations?!

Night:

Cetaphil gentle cleanser

AC Care natural cleanser (Korean face wash that helps remove makeup) if anyone has any suggestions for a cleanser to remove make up, let me know!!! :)

Vivete hydrating replenish cream (LOVE!!!)

And lots and lots of water and cocoa butter!! :)


  Report Entry
Sign in to follow this  
Followers 0


7 Comments


I forgot to mention that I'm using aquaphor liberally, especially at night. That seems to really help with keeping my lips moisturized! :)

Share this comment


Link to comment
Share on other sites

My derm specifically told me to take 20 mg in the morning and 10 mg at night. AFAIK it's better to take 20mg twice a day than 40 mg once a day. Your side effects may be more inconsistent but also more pronounced if you take it only once a day. Accutane's half-life is only 10-20 hours, which means that your body may be able to fully process 50% of a single dose in only 10 hours. And besides, it's worse for your liver... kind of like drinking 10 drinks one night is worse than drinking 5 drinks two nights in a row.

Oh and, I'd use the cortibalm in emergencies only. Hydrocortisone does make everything look and feel nice, but your skin will also get really thin if you use it a lot. That's what Accutane's already going to do... so you don't want to make it any worse if you can help it!

Share this comment


Link to comment
Share on other sites

My derm specifically told me to take 20 mg in the morning and 10 mg at night. AFAIK it's better to take 20mg twice a day than 40 mg once a day. Your side effects may be more inconsistent but also more pronounced if you take it only once a day. Accutane's half-life is only 10-20 hours, which means that your body may be able to fully process 50% of a single dose in only 10 hours. And besides, it's worse for your liver... kind of like drinking 10 drinks one night is worse than drinking 5 drinks two nights in a row.

Oh and, I'd use the cortibalm in emergencies only. Hydrocortisone does make everything look and feel nice, but your skin will also get really thin if you use it a lot. That's what Accutane's already going to do... so you don't want to make it any worse if you can help it!

I think the first month is usually just to test the waters. I did one pill a day for month one and two pills a day for month two.

Good job on no initial breakout!

Share this comment


Link to comment
Share on other sites

Inndem Oh shit! Really? I'll start using the cortibalm only in emergencies, but what would warrant an emergency?! The pharmacist gave me the 40 mg in one pill.. I have no choice! Waahh! ;( I'll ask my dermatologist why she decided to have me one pill a day. She said she's going to put me on 80 mg next month, so maybe I'll take 40 mg two times a day.

Nbkyrww thanks! I hope it continues this way! :)

Share this comment


Link to comment
Share on other sites

That's a good question smile.png I guess if your lips crack so bad that they bleed and nothing else makes it better. I'd stick to Aquaphor if it's getting the job done. Right now I'm using Neutrogena Intense Repair Lip Balm. It's way better than Carmex and a little bit goes a long way. A lot of people use vaseline and glycerine for extremely chapped / cracked lips.

Share this comment


Link to comment
Share on other sites

inndem Thanks for the feedback! I will pick up some of that Neutrogena today. Have you been experiencing insanely dry throat? I keep waking up with a sore throat because its so dry. :( I bought some cough drops and have been drinking water like fish! Nothing seems to help. My voice is so raspy and I keep dry coughing. Anyway... Hows your 9th day going?!?!

:)

Share this comment


Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now